Jump to content

starbellysneecher: My experiences with meds


starbellysneecher

Recommended Posts

Hi, I hope I'm in the right section...

 

My story is that I was experiencing severe depression about 10 years ago, and a psychiatrist put me on Prozac - which my system freaked out over. Within two days I felt like I was crawling out of my skin and I was having auditory hallucinations.

 

My doctor immediately stopped the prozac and then switched me to trazadone,  then to citolopram - back to back because I was not responding well to meds. He put me on a really small dose of citolopram and it was still giving me bad reactions to the point where he said to just stop taking it cold turkey - this sent me into a psychosis.

 

I found a new psychiatrist that said the reason my system was freaking out over the meds is that I was bipolar II, and needed to be on mood stabilizers. I do have to say that this was the right decision for me at the time.

 

My new psychiatrist put me on Lamictal, lithium and olanzapine. This combination seemed to work for me, but I've been on these meds for just about 10 years, and I'm ready to taper down. I've started the 10% taper just about three weeks ago. I'm tackling Lamictal first. I was on 200mg and am now on 180 mg - so far with no side effects. One question I do have is  - does anyone have experience tapering down from lithium or olanzapine?

 

Edited by ChessieCat
sp

Since January of 2009:

Lamotrogine was 200mg. Now tapered to 180 mg in the past 3 1/2 weeks.

Olanzipine 10mg

lithium 450mg

Link to comment
  • ChessieCat changed the title to starbellysneecher: My experiences with meds
  • Moderator Emeritus

Hi SBS and welcome to SA,

 

We ask all new members to create their drug signature which will appear below every post you make.

 

Please include the following information.  Please be as accurate as possible about the dates and doses.  Please make it nice simple by following these instructions (NO diagnoses or symptoms please - thank you).  Please update it whenever you make a change:

  • details for last 2 years - dates, ALL drugs, doses
  • summary for older than 2 years - just years and drug/s

Account Settings – Create or Edit a signature

 

Once we have more details about your psychiatric drug history we will be better able to make suggestions.

 

This is your own Introductions topic where you can ask questions about your own situation and journal your progress.

 MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

Woohoo!!!  Finally off Pristiq   

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

My full tapering program     My Intro (goes to my tapering graph)    My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.  Please DO NOT TAG me -thank you.

Link to comment
  • 2 weeks later...
  • Moderator Emeritus

Thank you for creating your drug signature.

 

Please state the date you reduced to 180mg.  Thank you.  Lamotrogine was 200mg. DATE Now tapered to 180 mg in the past 3 1/2 weeks.

 

Do you get regular blood tests regarding your lithium?

 MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

Woohoo!!!  Finally off Pristiq   

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

My full tapering program     My Intro (goes to my tapering graph)    My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.  Please DO NOT TAG me -thank you.

Link to comment
  • Administrator
On 10/26/2018 at 12:19 PM, starbellysneecher said:

My new psychiatrist put me on Lamictal, lithium and olanzapine. This combination seemed to work for me, but I've been on these meds for just about 10 years, and I'm ready to taper down. I've started the 10% taper just about three weeks ago. I'm tackling Lamictal first. I was on 200mg and am now on 180 mg - so far with no side effects. One question I do have is  - does anyone have experience tapering down from lithium or olanzapine?

 

Hello, SBS. How are you feeling now?

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy